Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 8, 2021, 2:57 PM EDT for Pulaski County, Georgia. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 8, 2021, 2:57 PM EDT (18:57 UTC)
- Expired
- Jun 8, 2021, 3:30 PM EDT
- In force
- 33 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.25 in
- Wind
- 40
County Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 52 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.0 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 422 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
937
WWUS82 KFFC 081857
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 8 2021
GAZ095-096-105-107-081930-
Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
257 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...SOUTHWESTERN BLECKLEY AND NORTHWESTERN PULASKI COUNTIES
UNTIL 330 PM EDT...
At 256 PM EDT...a strong thunderstorm was near Unadilla, or 11 miles
northeast of Vienna...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Hawkinsville, Unadilla, Pinehurst, Hayneville, Browndale,
Grovania, Mobley Crossing, Elko, Mock Springs, Grove Park, Ocmulgee
Public Fishing Area, Hartford, Pulaski State Prison, Klondike and
Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3210 8365 3219 8382 3246 8371 3243 8352
3232 8339
TIME...MOT...LOC 1856Z 214DEG 20KT 3223 8369
HAIL...0.25IN
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 8, 1:43 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 8, 1:43 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 143 PM EDT Tue Jun 8 2021 .PREV DISCUSSION... /Issued 1150 AM EDT Tue Jun 8 2021/ UPDATE... Moist airmass will remain across the forecast area, breaks in the lower clouds will allow afternoon convection to develop across much of the forecast area between 2-4pm. Convection should become more likely across central Georgia as the evening goes on. Otherwise the current forecast looks on track as far as afternoon high in the 80s with a south wind across much of the area. PREV DISCUSSION... /Issued 730 AM EDT Tue Jun 8 2021/ SHORT TERM /Today through Wednesday/... No big changes expected in the air mass persisting over the southeast. The deep upper closed low and trough will open and expand to the east through the short term. Models hint at a couple of short waves moving through the southerly flow across our area. PW values range from 1.50 to near 2.00 inches under a deep southerly Gulf flow. Generally...conditions remain in place to keep likely pops across the area today. For Wednesday...the upper low seems to drift to the northeast over TN/KY and the OH Valley. This may favor likely pops for north GA with chance pops elsewhere. Showers/storms could develop at any time but should show a mostly diurnal pattern. Likely pops will be mainly for the afternoon and evening...diminishing overnight with loss of heating. Isolated storms could get strong to severe this afternoon and again Wednesday...but not expecting any organized severe storms. Heavy rain will be a threat with the stronger storms and there could be some localized flooding. Not expecting a widespread flood threat. Layers of mid/high clouds and scattered showers should help keep max temperatures in the low 80s far north to low 90s east central both days. However any breaks in the clouds could send the temperatures up a bit higher. 41 LONG TERM /Wednesday Night through Monday/... Not seeing any big changes to the extended forecast trends as the forecast area spends the majority of the period under weak upper troughing with ample moisture over the region. Upper trough axis does look to shift east of the state by the weekend or at least the beginning of next week with northwest upper flow allowing some drier air to filter into the northern portion of the area. this flips the better PoPs from across the north into central Georgia where a surface front/trough settles as the western Atlantic surface ridge retreats to the southeast. 20 && .AVIATION... 18Z Update... MVFR and VFR CIGs will persist through overnight with lower MVFR/IFR setting up between 08-09Z, before beginning to improve to MVFR/VFR after 14Z. Winds will remain SW around 5kts, becoming light with periods of calm winds between 03-09Z. Showers are currently developing across the area with -TSRA possible 21-01Z. Variable winds with gusts 25-35kts will be possible with any storm that does develop. //ATL Confidence... 18Z Update... Medium confidence in timing and height of IFR development in morning. Otherwise Medium to high confidence all other elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 85 68 87 68 / 60 30 30 20 Atlanta 85 69 87 70 / 60 30 30 20 Blairsville 82 65 81 64 / 60 30 50 40 Cartersville 85 68 86 68 / 60 30 40 30 Columbus 89 69 89 69 / 60 30 20 10 Gainesville 82 69 85 69 / 60 30 40 30 Macon 87 68 91 68 / 60 30 30 20 Rome 86 69 85 69 / 60 30 40 30 Peachtree City 86 67 88 68 / 60 30 30 20 Vidalia 88 71 89 71 / 60 40 40 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....20 AVIATION...Atwell
Hazardous weather outlook, Jun 8, 11:53 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1153 AM EDT Tue Jun 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-091600- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1153 AM EDT Tue Jun 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered to numerous thunderstorms are expected, primarily this afternoon and evening. Locally heavy rain, frequent lightning, and gusty winds will be the primary threats with the stronger storms. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... There will be chances for thunderstorms each day through Monday, mainly during the afternoon and evening hours. A few strong to severe thunderstorms cannot be ruled out on any of these days; however, no organized or widespread severe weather is expected. The primary threat from any thunderstorms will be frequent lightning, gusty winds and brief heavy rain. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected through tonight.
In the hours before
Local storm report, Jun 8, 1:15 PM EDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
115 PM EDT TUE JUN 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG 2 N NORTH HIGH SHOALS 33.85N 83.50W
06/06/2021 OCONEE GA EMERGENCY MNGR
LARGE SWATH OF FALLEN AND SNAPPED TREES ALONG AND NEAR
THE INTERSECTION OF RAYS CHURCH ROAD AND MAXEY RD AS A
RESULT OF ESTIMATED 70-80 MPH WINDS.
&&
EVENT NUMBER FFC2100387
LUSKSpecial weather statement, Jun 8, 2:31 PM EDT, 26 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
231 PM EDT Tue Jun 8 2021
GAZ095-105>108-081900-
Crisp GA-Dooly GA-Houston GA-Wilcox GA-Pulaski GA-
231 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CRISP...EASTERN
DOOLY...SOUTHERN HOUSTON...NORTHWESTERN WILCOX AND SOUTHWESTERN
PULASKI COUNTIES UNTIL 300 PM EDT...
At 231 PM EDT...a strong thunderstorm was near Vienna...moving
northeast at 20 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Hawkinsville, Vienna, Unadilla, Pineview, Pinehurst, Browndale,
Wallace, Pleasant View, Tippettville, Tremont, Mock Springs and
Finleyson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3198 8370 3211 8386 3235 8366 3228 8349
3213 8341
TIME...MOT...LOC 1831Z 225DEG 19KT 3211 8372
WIND...40MPHSpecial weather statement, Jun 8, 2:57 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 8 2021
GAZ095-096-105-107-081930-
Dooly GA-Houston GA-Bleckley GA-Pulaski GA-
257 PM EDT Tue Jun 8 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN DOOLY...SOUTHEASTERN
HOUSTON...SOUTHWESTERN BLECKLEY AND NORTHWESTERN PULASKI COUNTIES
UNTIL 330 PM EDT...
At 256 PM EDT...a strong thunderstorm was near Unadilla, or 11 miles
northeast of Vienna...moving northeast at 20 mph.
HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
ground lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects.
Some locations in the path of this storm include
Perry, Hawkinsville, Unadilla, Pinehurst, Hayneville, Browndale,
Grovania, Mobley Crossing, Elko, Mock Springs, Grove Park, Ocmulgee
Public Fishing Area, Hartford, Pulaski State Prison, Klondike and
Clinchfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.
LAT...LON 3210 8365 3219 8382 3246 8371 3243 8352
3232 8339
TIME...MOT...LOC 1856Z 214DEG 20KT 3223 8369
HAIL...0.25IN
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:31 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 29 min |
| Jun 8, 3:16 PM EDT | Special Weather Statement | FFC | Stewart | 29 min |
| Jun 8, 3:20 PM EDT | Special Weather Statement | FFC | Houston | 10 min |
| Jun 8, 3:30 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Jun 8, 3:51 PM EDT | Special Weather Statement | FFC | Macon | 24 min |
| Jun 8, 3:57 PM EDT | Special Weather Statement | FFC | Crisp, Wilcox | 33 min |
| Jun 8, 4:02 PM EDT | Special Weather Statement | FFC | Coweta | 28 min |
| Jun 8, 4:12 PM EDT | Special Weather Statement | FFC | Jeff Davis | 33 min |
| Jun 8, 4:16 PM EDT | Special Weather Statement | FFC | Peach | 29 min |
| Jun 8, 4:32 PM EDT | Special Weather Statement | FFC | Bibb | 28 min |
| Jun 8, 4:39 PM EDT | Special Weather Statement | FFC | Jefferson | 36 min |
| Jun 8, 4:52 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Jun 8, 5:00 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
| Jun 8, 5:18 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 8, 5:28 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Jun 8, 5:37 PM EDT | Special Weather Statement | FFC | Sumter | 38 min |
| Jun 8, 5:48 PM EDT | Special Weather Statement | FFC | Laurens | 27 min |
| Jun 8, 5:53 PM EDT | Special Weather Statement | FFC | Walton | 37 min |
| Jun 8, 6:10 PM EDT | Severe Thunderstorm Warning | FFC | Dooly, Macon, Schley, Sumter | 38 min |
| Jun 8, 6:15 PM EDT | Special Weather Statement | FFC | Troup | 30 min |
| Jun 8, 6:18 PM EDT | Special Weather Statement | FFC | Treutlen | 27 min |
| Jun 8, 6:45 PM EDT | Special Weather Statement | FFC | Coweta | 30 min |
| Jun 8, 7:24 PM EDT | Special Weather Statement | FFC | Henry | 36 min |
| Jun 8, 7:39 PM EDT | Special Weather Statement | FFC | Hall | 36 min |
| Jun 8, 7:41 PM EDT | Special Weather Statement | FFC | Dawson | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.